Axofen-120 Tablet: Each film coated tablet contains Fexofenadine Hydrochloride USP 120 mg.
Axofen-180 Tablet: Each film coated tablet contains Fexofenadine Hydrochloride USP 180 mg.
Axofen Oral Suspension : Each 5 ml suspension contains Fexofenadine Hydrochloride USP 30 mg.
Fexofenadine Hydrochloride is an antihistamine with selective peripheral H1 receptor antagonist activity. It inhibits histamine release from peritoneal mast cells. No anticholinergic, alfa-1 adrenergic or beta-adrenergic receptor blocking effects has been observed. No sedative or other central nervous system effect has been observed. It does not appear to cross the blood brain barrier. Fexofenadine is rapidly absorbed after oral administration with peak plasma concentration being reached in 2-3 hours. Elimination half-life of about 14 hours has been reported although this may be prolonged in patients with renal impairment.
Seasonal Allergic Rhinitis: Fexofenadine is indicated for the relief of symptoms associated with seasonal allergic rhinitis in adults and children of 2 years of age and older. Symptoms treated effectively are sneezing, rhinorrhea, itchy nose/palate/ throat, itchy/watery/red eyes.
Chronic Idiopathic Urticaria: Fexofenadine is indicated for the treatment of uncomplicated skin manifestations of chronic idiopathic urticaria in adults and children of 6 months of age and older. It significantly reduces pruritis and the number of wheals.
Dosage & Administration
|Indications||Patient Group||Dosage & Administration|
|Seasonal Allergic Rhinitis & Chronic Idiopathic Urticaria||Adults and Children 12 Years and Older||60 mg twice daily or 120 mg or 180 mg once daily|
|Children 2 to 11 years||30 mg or 1 tea-spoonful twice daily|
|Chronic Idiopathic Urticaria||Children 6 months to 2 years||15 mg or 1/2 tea-spoonful twice daily|
Axofen is contraindicated in patients with known hypersensitivity to Fexofenadine or any of the ingredients of this preparation.
Adverse effects observed with Fexofenadine are almost similar to that observed with placebo. Adverse effects that may be observed are headache, dyspepsia, fatigue, drowsiness, nausea, chest tightness, dyspnoea etc.
Co-administration of Fexofenadine Hydrochloride with either ketoconazole or erythromycin may cause increased plasma concentration of Fexofenadine. Antacid containing Aluminium and Magnesium may reduce the absorption of Fexofenadine. Fruit juices such as grapefruit, orange and apple may reduce the bioavailability of Fexofenadine.
Use in special groups
Use in pregnancy: There are no adequate and well controlled studies in pregnant women. Fexofenadine Hydrochloride should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus.
Use in nursing mothers: It is not known if Fexofenadine is excreted in human milk. Therefore, caution should be exercised when Fexofenadine Hydrochloride is administered to a nursing woman.
Axofen-120 Tablet: Each box contains 30's tablet in Alu-Alu blister pack.
Axofen-180 Tablet: Each box contains 20's tablet in Alu-Alu blister pack.
Axofen Oral Suspension : Each Bottle contains 50 ml Suspension.